Jump to content
CrazyBoards.org

Recommended Posts

It seems every few years or so meds that have worked great for me don't work so well anymore. I've been on the Abilify + Seroquel combo for over 3 years now and I'm having more and more break-through hallucinations and paranoia. It's been difficult at work the past few weeks with the voices and creepy visuals. I don't see my pdoc until June 20 - but he's quite familiar with this problem. I usually wind up in the hospital and then my meds are changed but I'd like to avoid that this time around as I've been working full-time for 10 months (after not working for 5 years) and I like my job. It has excellent insurance too. Anyone else have this problem with their meds?

Link to comment
Share on other sites

It seems every few years or so meds that have worked great for me don't work so well anymore. I've been on the Abilify + Seroquel combo for over 3 years now and I'm having more and more break-through hallucinations and paranoia. It's been difficult at work the past few weeks with the voices and creepy visuals. I don't see my pdoc until June 20 - but he's quite familiar with this problem. I usually wind up in the hospital and then my meds are changed but I'd like to avoid that this time around as I've been working full-time for 10 months (after not working for 5 years) and I like my job. It has excellent insurance too. Anyone else have this problem with their meds?

This hasnt happened to me yet with APs, but you might want to talk to your dr about upping the doses. A small increase in the seroquel dose or the abilify dose could be helpful.

Link to comment
Share on other sites

Anyone else have this problem with their meds?

I'd call your doc and see if you can consult over the phone before your appointment-- sometimes (like chimpmaster said) a little increase can get you through until your next appointment or might be all you need. I don't have any experience with this kind of medication at all but I saw your post and I have this problem with antidepressants--except I haven't found one that works for more than 5 months or so. Seems like it's pretty common problem with psych meds--part of it might be building up a tolorance, you know? Anyway, just wanted to wish you luck and reassure you that you're not alone--this adjusting and trial and error really sucks for all of us. Hope you find something that works, don't hesitate to call your doc and see if you can slip in early or of there's anything you can do in the meantime, it's good to be proactive.

meg

Link to comment
Share on other sites

I can relate to this, I'm having break through symptoms on my beloved Olanzapine which I thought had banished the worst excesses of my psychosis and rendered them to a bit of a mild constant buzz. But after visiting a medium last Saturday I was told that my paternal grandmother is looking out for me in the spiritual world. I replied "That is odd because she never spoke more than 5 words to me when she was alive" and called her a nasty name which I dare not repeat for fear of retribution. The next morning I woke up with 3 very loud voices. One keeps giving me commands - like "If you do not finish writing this essay by the time your mother gets home, your dog's eye will fall out" or "if you do not fold your clothes in a certain way, you will fail all your exams", another one gives running commentary on my thoughts and another one yells out abuse and very personal insults about me to other people. Add to this increasing paranoia levels, thoughtbroadcasting back (again) feeling people are whispering about my thoughts and can read my mind, believing I have psychic superpowers such as telekinesis - I telepathically made my cigarette butt roll 10 yards down the road before the bus came the other day ensuring that my mother will not drop dead of a heart attack this year. I have spent about $120 in phone credit trying to contact my grandmother in the spiritual world to get her to leave me alone. I feel like I have been possessed, maybe I need exorcized.

The shrink put my Zyprexa up to 20mgs, gave me extra diazepam and said it happened as my 'ego boundaries are weak' and I need to stay away from mediums and psychics

But at the same time I feel very happy, optimistic, energetic, full of hope for the future and productive - this is very very incongruous and I don't understand it ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...